Alert archive / Pennsylvania / Special Weather Statements in 2017
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jun 13, 2017, 7:40 PM EDT for Monroe County, Pennsylvania. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2017, 7:40 PM EDT (23:40 UTC)
- Expired
- Jun 13, 2017, 8:45 PM EDT
- In force
- 65 min
- Issued by
- NWS Philadelphia/Mount Holly
County Monroe County, PA
The radar
The Binghamton radar (KBGM), 129 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 11.7 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1906 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
918
WWUS81 KPHI 132340
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
740 PM EDT TUE JUN 13 2017
PAZ054-055-140045-
Monroe-Carbon-
740 PM EDT TUE JUN 13 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CARBON AND MONROE
COUNTIES...
At 740 PM EDT, a strong thunderstorm was located between Bear Creek
and Moscow, moving southeast at 15 mph.
Winds up to 35 mph and half inch hail are possible with this storm.
Locations impacted include...
Mount Pocono, Tobyhanna, Brodheadsville, Kunkletown, Pocono Pines,
Gilbert, Pocono Raceway, Lake Harmony, Skytop, Tannersville,
Mountainhome, Alpine Mountain, Long Pond, Albrightsville, Hernyville,
Kresgeville, Sun Valley, Arrowhead Lake, Jonas and Meckesville.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4115 7515 4114 7508 4082 7547 4112 7572
4113 7567 4112 7565 4112 7564 4123 7554
4125 7513
TIME...MOT...LOC 2339Z 297DEG 15KT 4118 7561
$$
IovinoWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jun 13, 7:02 PM EDT, 38 minutes earlier.
Area forecast discussion, Jun 13, 7:02 PM EDT, 38 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 702 PM EDT Tue Jun 13 2017 .SYNOPSIS... High pressure will weaken this evening. As a result, a backdoor cold front will push southward through the Mid Atlantic overnight and Wednesday morning. The front will stall over the Carolinas on Thursday, and then return north as a warm front during the weekend. The next cold front will approach from the west Monday and edge off the coast sometime on Tuesday. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... A quick update was sent to remove the Heat Advisory headline that expired at 7 PM. A cold front sits just to our north as of 22z. A mesoscale analysis shows an east-west axis of higher instability where the front is located. While there is decent instability farther to the south, capping and a lack of lift is keeping convective development at bay. The main cluster of convection to watch may be the one currently north of Williamsport, PA which is dropping southeastward. Radar data showing signs of a broken line forming ahead of this, which looks to be right near the cold front. The highest PoPs continue to be across the far northern areas, and the PoP increase farther south has been slowed. As the front settles southward through the overnight, the instability should be slow to weaken and therefore some convection cannot be ruled out down into the Philly metro and southern New Jersey areas. The coverage should be limited due to a lack of strong forcing, although a somewhat more pronounced short wave is forecast to arrive overnight. There still remains the chance for a strong to severe storm to occur this evening mainly north of I-78. This is where the best combination of MLCAPE, lift associated with the approaching front, and shear are located through this evening. Even though the front pushes through the area during the night, temperatures are expected to be on the mild/warm side. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/... The cold front will be continue to push south of the area during the morning hours on Wednesday. Behind the front, much cooler air will be moving in across the area. Temperatures on Wednesday will be at least 10-15 degrees cooler than Tuesday and dewpoints will be much lower as well, at least 5-10 degrees lower. There could be a few lingering showers during the morning hours as the front continues to sag across the southern areas, however, any showers should end by midday and a dry afternoon is forecast. Winds will become northeasterly by morning across the area, and become gusty around 15- 20 mph at times. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... 500 MB: Ridging gradually builds along the east coast into the weekend and then shifts east early next week in response to a developing trough in the Great Lakes region. A short wave becomes evident in the upper Ohio Valley Friday night but weakens as it tries to move eastward. Temperatures: Calendar day averages Thursday and Friday near normal then about 5 degrees above normal Saturday, 8F above Sunday, and about 5F above normal Monday and Tuesday. Forecast basis: 50 50 blend of 12z/13 GFS/NAM MOS Wednesday night- Thursday night, 12z/13 GFS MEXMOS Friday and Friday night, and then the 15z/13 WPCguide day 4-8. Hazards...Heat advisory potential exists this Sunday afternoon for the ILG-PHL-TTN. This depends on the strength of the mid- level ridge and pooling low-level moisture (dewpoints). Since PWATS will be building to 1.75" late Friday and occasionally to around 2 inches Saturday-Monday, there will probably be a band of thunderstorms each day that produces excessive short duration (1-2 hr) rainfall and require at the least, an FLS. A wet microburst or two is possible, but it now seems the most favorable shear mixed level cape combo will be Monday, ahead of a weak cold front. The dailies... Wednesday night...Fair. Thursday...Mostly to partly sunny as the PWAT begins to increase. Thursday night and Friday...Increasingly humid with considerable cloudiness and a period or two of showers, possibly a thunderstorm ahead of the warm front (nice convergence ahead of a weak coastal warm frontal wave). Saturday...Fog and stratus to start, otherwise warm and humid with dewpoints as high as they've been all season...70 to 75 with a possible shower or gully washing thunderstorm. Sunday...Patchy fog and haze to start, then hot and humid with dewpoints around 70 and temperatures 88 to 93F. Likely heat index of 94 to 99...all dependent if the max temp is 88 or 93F, with a dewpoint of around 71. 12z GEFS is building the ridge nicely along the mid Atlantic coast. Monday...Stratus, then hot and humid with dewpoints still around 70. Showers and scattered heavy thunderstorms expected with the cold front...timing uncertain. Tuesday...Warm but more comfortable dewpoints down 5 to 15 degrees. One of the uncertainties is the flow aloft remaining more southwesterly preventing an easy passage of the cold front. Forecaster confidence for next Tuesday: below average, especially rain chances. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Through tonight...VFR overall. A shower or thunderstorm from the northwest may impact a few terminals through the night, however coverage and timing is less certain. Therefore, A VCSH was carried mainly at KRDG, KABE to KTTN for a time. As a cold front settles southward later tonight, some clouds may develop and lower to near 2500 feet toward 12z as winds turn onshore. West- southwest or southwest winds 10 knots or less, becoming light and variable, then turning light northerly overnight. Wednesday...Some MVFR ceilings may be around to start, otherwise VFR. Northeast winds around 10 knots, becoming east or southeast later in the afternoon. Outlook... Wednesday night and Thursday...Mainly VFR. Winds east or southeast. Friday...Scattered MVFR conditions with showers/isolated thunderstorms probably developing. IFR stratus fog developing late at night. Southeast winds. Saturday...MVFR/IFR in stratus/fog possible in the morning with a warm frontal passage. Wind becoming south. Chance of a shower or thunderstorm. Sunday...Possible patchy stratus/fog to start the day then VFR. Chance of an afternoon shower or thunderstorm. && .MARINE... Sub Small Craft Advisory conditions are expected on the waters through Wednesday. Although winds may gust around 20 knots at times late this afternoon into the early evening, then again during the day Wednesday. A back door cold front will sink across the waters this evening and overnight. There is a chance for showers and thunderstorms for this evening and overnight. RIP CURRENTS... A low risk of rip currents is expected on the coastal waters of New Jersey and Delaware Wednesday, barring the emergence of a predominant 12-14 second period 2 foot southeast swell. That swell is evident in the data today but not predominant at 44065 and 44009 which have a dominant wind wave group of 5 seconds as of mid afternoon. Keep an eye on this forecast for tomorrow. There is a high probability of moderate or high risk of dangerous RC formation Thursday-Friday-Saturday, if a one half to 1 ft 17-20 second southeast swell arrives later Thursday and continues into the weekend. This very long period but energetic swell group would enhance the risk of the formation of dangerous rip currents, especially with onshore winds. It's just unclear at this time whether that 1 ft 17+ second period swell will materialize. OUTLOOK... Wednesday night and Thursday...Sub-SCA conditions expected. East to southeast winds. Thursday night and early Friday...SCA hazardous seas possible. Seas building to 5 ft. Saturday...Decreasing winds and seas. Winds becoming south. Sunday...South to southwest winds gust to 20 kt. Have capped the stronger wind generated seas at 5 feet. && .CLIMATE... Record high temperatures were tied this afternoon at Allentown and Reading, and broken at Philadelphia. && .EQUIPMENT... NOAA Weather Radio All Hazards and phone outage of the Coastal Waters Forecast broadcast since June 1st we think is fixed. We'll continue the Public Information Statement outage announcement til around 7P to ensure products are broadcasting correctly. The KDIX radar is scheduled to be down for about 4 days sometime in the middle of next week (weather determines the start of the outage) for a substantial install. At that time reliance will shift to TDWR's and adjacent office 88D radars. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...Drag Near Term...Gorse/Robertson Short Term...Robertson Long Term...Drag Aviation...Drag/Gorse Marine...Drag/Robertson Climate... Equipment...
Hazardous weather outlook, Jun 13, 7:02 PM EDT, 38 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 702 PM EDT Tue Jun 13 2017 DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027- PAZ054-055-060>062-070-071-101>106-142315- New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot- Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex- Western Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 702 PM EDT Tue Jun 13 2017 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. DEZ004-NJZ014-024>026-142315- Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean- 702 PM EDT Tue Jun 13 2017 This Hazardous Weather Outlook is for southern Delaware, central New Jersey and southern New Jersey. .DAY ONE...Tonight. The probability of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a chance that the risk for the formation of dangerous rip currents will increase to moderate Wednesday afternoon. There is high confidence that the risk for the formation of dangerous rip currents will be moderate or greater Thursday, Friday and Saturday. This is in part to a persistent onshore flow and the building of east to southeast swell. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ430-431-450>455-142315- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 702 PM EDT Tue Jun 13 2017 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 13, 7:40 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
740 PM EDT TUE JUN 13 2017
PAZ054-055-140045-
Monroe-Carbon-
740 PM EDT TUE JUN 13 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CARBON AND MONROE
COUNTIES...
At 740 PM EDT, a strong thunderstorm was located between Bear Creek
and Moscow, moving southeast at 15 mph.
Winds up to 35 mph and half inch hail are possible with this storm.
Locations impacted include...
Mount Pocono, Tobyhanna, Brodheadsville, Kunkletown, Pocono Pines,
Gilbert, Pocono Raceway, Lake Harmony, Skytop, Tannersville,
Mountainhome, Alpine Mountain, Long Pond, Albrightsville, Hernyville,
Kresgeville, Sun Valley, Arrowhead Lake, Jonas and Meckesville.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4115 7515 4114 7508 4082 7547 4112 7572
4113 7567 4112 7565 4112 7564 4123 7554
4125 7513
TIME...MOT...LOC 2339Z 297DEG 15KT 4118 7561
IovinoThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:56 PM EDT | Special Weather Statement | PHI | Sussex | 34 min |
Nearby
Special Weather Statements in Pennsylvania, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.